I know that St-John's wort cand ecrease the effects of oral contracepives to the oint wear it's recommended to use a condom as back-up. But I only take BC for endometriosis and ovarian cysts. Will it decrease the BC effectivenessin this respect as well?
Is there a difference if I drink it in a tea vs. supplements?
I take LoEstrin continuously (only the active pills to prevent menstration).
St. John's wort is bad news for a lot of prescription drugs as it interacts with many of them. I would look into other ways to treat depression or whatever you are using the St. John's wort for. Decreasing effects is decreasing effects in this case. It's affecting the hormones in the pill in some way that they can't work as well as they need to to do what they are supposed to do, so I would say it would definitely affect how it works toward your endometriosis and cysts. Talk to your gynecologist to see if there is something that you could take that won't interact. Drug interactions, even supplement to prescription, can be bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.